Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 137, NWS Dodge City, KS

June 14, 20094 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2009, 8:29 PM CDT for 4 counties in Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 8:29 PM CDT (01:29 UTC)
Expired
Jun 14, 2009, 9:15 PM CDT
In force
46 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS

The radar

The Vance AFB radar (KVNX), 84 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:53 PM CDTHAIL 117 Wnw Medicine Lodge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 150129
SVRDDC
KSC007-033-097-151-150215-
/O.NEW.KDDC.SV.W.0137.090615T0129Z-090615T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
829 PM CDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 915 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 4 MILES NORTHWEST OF SUN CITY...MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROFT...
  SUN CITY...
  LAKE CITY...
  SAWYER...
  ISABEL...
  RURAL RESIDENCES OF NORTHEASTERN COMANCHE...NORTHERN BARBER...
  SOUTHEASTERN KIOWA AND SOUTHERN PRATT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3728 9843 3737 9918 3753 9905 3748 9845
      3739 9845 3738 9840
TIME...MOT...LOC 0129Z 291DEG 23KT 3741 9898

$$

18
3 follow-up statements
000 
WWUS53 KDDC 150142
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT SUN JUN 14 2009

KSC033-097-150152-
/O.CAN.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
KIOWA KS-COMANCHE KS-
842 PM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  BELVIDERE...
  RURAL RESIDENCES OF NORTHEASTERN COMANCHE AND SOUTHEASTERN KIOWA
  COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
      3739 9845 3738 9840
TIME...MOT...LOC 0142Z 276DEG 19KT 3740 9887

$$

KSC007-151-150215-
/O.CON.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
842 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN BARBER AND SOUTHERN PRATT COUNTIES...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR SUN CITY...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUN CITY...
  COATS...
  LAKE CITY...
  SAWYER...
  ISABEL...
  RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
      3739 9845 3738 9840
TIME...MOT...LOC 0142Z 276DEG 19KT 3740 9887

$$

18
000 
WWUS53 KDDC 150202
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
902 PM CDT SUN JUN 14 2009

KSC007-151-150215-
/O.CON.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
902 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN BARBER AND SOUTHERN PRATT COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTH OF LAKE CITY...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...
  SAWYER...
  RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.

AT 853 PM...QUARTER SIZED HAIL WAS REPORTED 4 MILES NORTH NORTHWEST 
OF LAKE CITY BY THE PUBLIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
      3739 9845 3738 9840
TIME...MOT...LOC 0201Z 280DEG 14KT 3739 9880

$$

RITTERLING
000 
WWUS53 KDDC 150212
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT SUN JUN 14 2009

KSC007-151-150223-
/O.EXP.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
912 PM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARBER AND SOUTHERN
PRATT COUNTIES EXPIRES AT 915 PM CDT...

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...
  RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHERN BARBER AND SOUTHERN PRATT
COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
      3739 9845 3738 9840
TIME...MOT...LOC 0213Z 272DEG 15KT 3740 9872

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:56 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 3:56 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
356 PM CDT SUN JUN 14 2009

.DISCUSSION...

DAYS 1-2...

THE 12 UTC UPPER AIR ANALYSIS INDICATED A BROAD JET EXTENDING FROM
THE DESERT SOUTHWEST INTO NEW ENGLAND WITH A 100+KT JET MAX FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES. A 700-500 MB RIDGE WAS
DEVELOPING ACROSS THE GREAT PLAINS WITH A BOUNDARY LAYER WARM FRONT
EXTENDING FROM EASTERN COLORADO THROUGH THE TEXAS PANHANDLE AND
SOUTHERN OKLAHOMA.  RICH MOISTURE POOLING ALONG THE BOUNDARY
EXTENDS THROUGH THE CENTRAL HIGH PLAINS AT 850 MB, WITH DEW POINTS
IN THE 10-15 DEG C RANGE.

SEVERE THUNDERSTORMS MAY OCCUR AGAIN THIS EVENING ACROSS CENTRAL AND
SOUTHWEST KANSAS. AN AREA OF MODERATE INSTABILITY ALONG THE SURFACE
WARM FRONT WAS DEVELOPING THIS AFTERNOON AND MAY BECOME THE FOCAL
POINT FOR SEVERE CONVECTION INITIATION LATE INTO THE AFTERNOON
ANYWHERE FROM SOUTHEAST COLORADO THROUGH THE OKLAHOMA AND TEXAS
PANHANDLE, WITH STORM MOTIONS  SUPERCELLS WOULD BE THE FAVORED
CONVECTIVE MODE INITIALLY WITH THE BEST TORNADO THREAT OVER FAR
SOUTHWEST KANSAS.  A TRANSITION INTO CLUSTERS OR LINE SEGMENTS OF A
MORE ELEVATED NATURE WITH PRIMARY HAIL THREAT OVER SOME PORTIONS OF
CENTRAL KANSAS IS POSSIBLE LATER, FOCUSED OVERNIGHT ALONG A SURFACE
BOUNDARY THAT STARTED OUT ACROSS NORTHERN KANSAS BUT APPEARS TO BE
SHIFTING SOUTH WARD AGAIN AS MID LEVEL CLOUDINESS INS OVERSPREADING
THE STATES.

ANOTHER CHANCE FOR THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY OR LATER
MONDAY EVENING AND OVERNIGHT, BUT WARMER AIR WILL HAVE LIKELY HAVE
SHIFTED FARTHER NORTH POSSIBLY PLACING THE CONVECTION INVITATION
POINT CLOSER TO THE I-70 CORRIDOR. THE OPERATIONAL MODELS OUTPUT
SIGNIFICANT QPF ANYWHERE FROM SE NEBRASKA TO SOUTH CENTRAL KANSAS BY
12 UTC TUESDAY, AND MAY BE RELEASING INSTABILITY COINCIDING ALONG A
LOW LEVEL JET FORCING FEATURES IN THOSE REGIONS OF THE DEVELOPING
WARM SECTOR.

A GENERAL  WARMING TREND IS UNDERWAY AND TEMPERATURES SHOULD BE
AROUND 10 DEGREES WARMER ON AVERAGE ACROSS OUR SOUTHERN AND WESTERN
SECTIONS AS COMPARED TO AROUND THE HAYS AREA IN THE NEXT COUPLE OF
DAYS. CLOUDS WILL PLAY A MAJOR FACTOR IN DIURNAL HEATING BEING
REALIZED BUT THE FARTHER THE WARM 850-700 MB AIR SURGES, THE MORE
LIKELY  SUNNY SKIES WILL RAMP SURFACE TEMPERATURES WELL INTO THE 90S
MONDAY AND TUESDAY.

RUSSELL

DAYS 3-7...

A REGIME MORE TYPICAL OF SUMMER WILL EVOLVE IN THE EXTENDED PERIOD
AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE CENTRAL UNITED STATES AND
THE MEAN TROUGH OVER THE WESTERN PART OF THE COUNTRY RETROGRADES TO
THE EASTERN PACIFIC. THE BIGGEST CHALLENGES FOR DAYS 3 THROUGH 7 ARE
THE FOLLOWING...THE POTENTIAL FOR A FEW HIGH BASED THUNDERSTORMS
ALONG A WEAK CONVERGENCE ZONE FROM EAST CENTRAL COLORADO INTO
CENTRAL KANSAS ON WEDNESDAY...COVERAGE OF THUNDERSTORMS ALONG A
PACIFIC COLD FRONT THAT MOVES ACROSS SOUTHWEST KANSAS THURSDAY
AFTERNOON AND EVENING...AND HOW HIGH TEMPERATURES WILL RISE WITH
VERY WARM AIR IN THE LOW LEVELS OF THE ATMOSPHERE BUT LOTS OF WET
GROUND AND EVAPOTRANSPIRATION WEDNESDAY AND THURSDAY.

TROPICAL THUNDERSTORM ACTIVITY REMAINS ENHANCED AROUND 140E WHILE A
WEAK AREA OF ENHANCED THUNDERSTORMS HAS PROPAGATED EASTWARD INTO THE
WESTERN HEMISPHERE PROJECTING ONTO PHASE 8 OF THE WHEELER/HENDON
PHASE SPACE DIAGRAM. CONTINUED EASTWARD PROPAGATION OF THE  COHERENT
SIGNAL INTO PHASE 1 IS CONSISTENT WITH RIDGING OVER THE SOUTHERN
PLAINS AND SOUTHWESTERN UNITED STATES. THE NUMERICAL MODELS ARE IN
REASONABLY GOOD AGREEMENT WITH THIS EVOLUTION, ALTHOUGH THERE ARE
DIFFERENCES IN DETAILS. THE 00Z ECMWF IS LESS AMPLIFIED THAN THE GFS
WITH THE TROUGH THAT DIGS OVER THE UPPER MIDWEST NEXT WEEKEND, BUT
THE 12Z ECMWF IS TRENDING TOWARD A MORE AMPLIFIED SOLUTION. THE
ECMWF SEEMS TO HAVE A REASONABLE HANDLE ON THE ATMOSPHERE AND
LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS IN THE EXTENDED PERIOD.

A FEW THUNDERSTORMS MAY BE IN PROGRESS TUESDAY EVENING ALONG A WEAK
CONVERGENCE ZONE/OLD OUTFLOW BOUNDARY NEAR THE OKLAHOMA BORDER, BUT
VERY WARM MID LEVEL TEMPERATURES AND RISING HEIGHTS TUESDAY NIGHT
LIKELY WILL PRECLUDE ANY ORGANIZED THUNDERSTORMS. WEDNESDAY SHOULD
BE VERY WARM WITH H8 TEMPERATURES NEAR 30C OVER FAR SOUTHWEST
KANSAS. THE WET GROUND AND ACTIVELY GROWING PLANTS MAY CONSUME
ENOUGH ENERGY TO KEEP TEMPERATURES DOWN SLIGHTLY, BUT HIGHS IN THE
MID 90S STILL ARE REASONABLE. A WEAK CONVERGENCE ZONE WILL PERSIST
IN NORTHERN KANSAS WEDNESDAY AFTERNOON, BUT GETTING A THUNDERSTORM
TO PENETRATE THE EXTREMELY WARM MID LEVELS WILL BE DIFFICULT. BOTH
THE GFS AND THE ECMWF FORECAST H7 TEMPERATURES OF 14C TO 16C. IF ANY
PULSE THUNDERSTORMS DO FORM, THEY WILL POSE AN ISOLATED WIND
THREAT.

THE UPPER LEVEL TROUGH NEAR 145W WILL DIG INTO THE SOUTHWESTERN PART
OF THE COUNTRY AND PROGRESS TO THE CENTRAL PLAINS BY THURSDAY. A
PACIFIC COLD FRONT WILL ENTER NORTHERN KANSAS THURSDAY AND MOVE
ACROSS ALL BUT THE SOUTHEAST CORNER OF KANSAS BY FRIDAY MORNING.
CONVERGENCE ALONG THE FRONTAL BOUNDARY AND DIVERGENCE IN ADVANCE OF
THE UPPER LEVEL TROUGH LIKELY WILL SUPPORT SCATTERED THUNDERSTORMS
WITH THE FRONT LATE THURSDAY AFTERNOON AND EVENING. SLIGHTLY COOLER
TEMPERATURES WILL PREVAIL FRIDAY AND SATURDAY BEFORE THE HEAT
RETURNS SUNDAY. UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS
AND A NORTHWARD SHIFTED JET WILL CONTINUE NEXT WEEK, AND TYPICAL
SUMMERTIME HEAT CAN BE EXPECTED IN KANSAS.

&&

AVIATION...

WIDESPREAD CEILINGS AROUND 030 WILL CONTINUE THIS EVENING. SCATTERED
THUNDERSTORMS OVER SOUTHEAST COLORADO WILL SPREAD INTO WESTERN
KANSAS AFTER 20Z. THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
EVENING AND LIKELY WILL GROW INTO AN ORGANIZED MESOSCALE COMPLEX
THAT WILL MOVE INTO CENTRAL KANSAS BY 06Z. HAIL AND HIGH WINDS ARE
LIKELY WITH SOME OF THE THUNDERSTORMS. THUNDERSTORMS WILL END ACROSS
WESTERN KANSAS AFTER MIDNIGHT, BUT CEILINGS AROUND 010 AND
VISIBILITIES LOCALLY 3-5 MILES IN FOG WILL DEVELOP IN THE RAIN
COOLED OUTFLOW FROM DODGE CITY TO HAYS BEFORE SUNRISE. STRATUS WILL
BURN OFF TO SCT030 BY LATE MORNING MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  88  63  89 /  70  30  30  20
GCK  64  87  61  89 /  60  30  30  20
EHA  61  91  60  94 /  50  20  20  10
LBL  63  93  61  92 /  50  20  20  10
HYS  65  81  63  87 /  80  30  40  20
P28  68  92  68  88 /  70  30  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/01
Hazardous weather outlook, Jun 14, 1:46 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
146 PM CDT SUN JUN 14 2009

KSZ061-062-074-075-084>086-151900-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-SEWARD-
146 PM CDT SUN JUN 14 2009 /1246 PM MDT SUN JUN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 PM AND 9 PM. LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043>045-063-064-076>078-080-087>089-151900-
TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-
MEADE-CLARK-COMANCHE-
146 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 8 PM AND 11 PM. LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ031-046-065-066-079-081-090-151900-
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER-
146 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 9 PM AND MIDNIGHT.
DAMAGING WIND IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT, AND
HAIL A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

In the hours before

Local storm report, Jun 14, 6:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             3 NNE MINNEOLA          37.49N 100.00W
06/14/2009  E0.88 INCH       FORD               KS   LAW ENFORCEMENT

&&

01
Special weather statement, Jun 14, 7:10 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
710 PM CDT SUN JUN 14 2009

KSZ078-080-088-089-150100-
CLARK-COMANCHE-FORD-KIOWA-
710 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...NORTHWESTERN
COMANCHE...SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLOOM...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3761 9941 3731 9945 3738 9988 3753 9989
TIME...MOT...LOC 0010Z 272DEG 24KT 3747 9983

RITTERLING
Local storm report, Jun 14, 7:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             1 NE DODGE CITY         37.77N 100.00W
06/14/2009  E0.75 INCH       FORD               KS   NWS EMPLOYEE

&&

01
Local storm report, Jun 14, 8:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             12 S GREENSBURG         37.43N 99.29W
06/14/2009  E1.00 INCH       KIOWA              KS   PUBLIC

&&

GERARD
Local storm report, Jun 14, 8:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     10 S GREENSBURG         37.46N 99.29W
06/14/2009  E60.00 MPH       KIOWA              KS   STORM CHASER

&&

RBURG
Local storm report, Jun 14, 8:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TORNADO          3 N WILMORE             37.38N 99.21W
06/14/2009                   COMANCHE           KS   STORM CHASER

            TORNADO TOUCHED DOWN BRIEFLY.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:10 PM CDTSpecial Weather StatementDDCClark50 min
Jun 14, 7:52 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa38 min
Jun 14, 8:04 PM CDTTornado WarningDDCComanche, Kiowa26 min
Jun 14, 8:27 PM CDTTornado WarningDDCBarber, Comanche33 min
Jun 14, 11:44 PM CDTSpecial Weather StatementDDCEllis46 min
Jun 15, 3:30 PM CDTSpecial Weather StatementDDCGray45 min
Jun 15, 3:34 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny41 min
Jun 15, 3:45 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman45 min
Jun 15, 3:54 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Haskell51 min
Jun 15, 4:20 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee40 min
Jun 15, 4:23 PM CDTTornado WarningDDCFord, Hodgeman37 min
Jun 15, 4:31 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny20 min
Jun 15, 4:39 PM CDTTornado WarningDDCGray36 min
Jun 15, 4:46 PM CDTSevere Thunderstorm WarningDDCFord, Gray44 min
Jun 15, 4:51 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness39 min
Jun 15, 4:54 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman, Pawnee36 min
Jun 15, 5:02 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee30 min
Jun 15, 5:14 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman46 min
Jun 15, 5:28 PM CDTTornado WarningDDCFord32 min
Jun 15, 5:31 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush8 min
Jun 15, 5:31 PM CDTTornado WarningDDCEdwards, Pawnee44 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee36 min
Jun 15, 5:47 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa43 min
Jun 15, 5:59 PM CDTTornado WarningDDCEdwards31 min
Jun 15, 6:05 PM CDTTornado WarningDDCEdwards, Pawnee, Pratt, Stafford25 min
Jun 15, 6:24 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Edwards, Ford, Kiowa51 min
Jun 15, 6:36 PM CDTTornado WarningDDCStafford39 min
Jun 15, 6:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford46 min
Jun 15, 6:50 PM CDTSevere Thunderstorm WarningDDCEllis22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.